Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 24, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 2, 2012, 2:20 AM CST for Benton County, Hickory County, St. Clair County, Missouri. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 2:20 AM CST (08:20 UTC)
- Expired
- Mar 2, 2012, 3:00 AM CST
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Benton County, MO, Hickory County, MO, St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 96 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 2:45 AM CST | HAIL 1.75 | Vista, MO | |
| Mar 2, 3:00 AM CST | HAIL 1 | 1 Nw Quincy, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 2:07 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3164 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853
WUUS53 KSGF 020820
SVRSGF
MOC015-085-185-020900-
/O.NEW.KSGF.SV.W.0024.120302T0820Z-120302T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 AM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HICKORY COUNTY IN CENTRAL MISSOURI...
EASTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
SOUTHWESTERN BENTON COUNTY IN CENTRAL MISSOURI...
* UNTIL 300 AM CST.
* AT 215 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF ROSCOE...OR 14 MILES NORTH
OF STOCKTON...MOVING NORTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL.
* LOCATIONS IMPACTED INCLUDE GERSTER...HARPER...ICONIUM...OSCEOLA...
QUINCY...ROSCOE AND VISTA.
OTHER LOCATIONS IN THE WARNING INCLUDE TRUMAN LAKE.
LAT...LON 3829 9352 3807 9327 3783 9374 3787 9382
3789 9382 3791 9389 3821 9366 3821 9357
3822 9356 3821 9353 3828 9353
TIME...MOT...LOC 0820Z 231DEG 45KT 3794 9370
WIND...HAIL <50MPH 1.00IN
$$
GRIFFIN2 follow-up statements
125
WWUS53 KSGF 020827
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
227 AM CST FRI MAR 2 2012
MOC015-085-185-020900-
/O.CON.KSGF.SV.W.0024.000000T0000Z-120302T0900Z/
BENTON MO-HICKORY MO-ST. CLAIR MO-
227 AM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CST
FOR EASTERN ST. CLAIR...CENTRAL HICKORY AND SOUTHWESTERN BENTON
COUNTIES...
AT 224 AM CST...A SEVERE THUNDERSTORM WAS REPORTED 3 MILES SOUTH OF
VISTA...OR 18 MILES NORTH OF STOCKTON...MOVING NORTHEAST AT 50 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
LOCATIONS IMPACTED INCLUDE GERSTER...HARPER...ICONIUM...OSCEOLA...
QUINCY AND VISTA.
OTHER LOCATIONS IN THE WARNING INCLUDE TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY
MORNING FOR SOUTHERN MISSOURI.
&&
LAT...LON 3829 9352 3807 9327 3788 9364 3793 9380
3821 9366 3821 9357 3822 9356 3821 9353
3828 9353
TIME...MOT...LOC 0827Z 231DEG 45KT 3796 9365
WIND...HAIL <50MPH 1.25IN
$$
GRIFFIN515
WWUS53 KSGF 020839
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 AM CST FRI MAR 2 2012
MOC015-085-185-020900-
/O.CON.KSGF.SV.W.0024.000000T0000Z-120302T0900Z/
BENTON MO-HICKORY MO-ST. CLAIR MO-
239 AM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CST
FOR NORTHEASTERN ST. CLAIR...CENTRAL HICKORY AND SOUTHWESTERN BENTON
COUNTIES...
AT 237 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR HARPER...OR 13 MILES NORTHWEST OF
HERMITAGE...MOVING NORTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL.
LOCATIONS IMPACTED INCLUDE HARPER...ICONIUM AND QUINCY.
OTHER LOCATIONS IN THE WARNING INCLUDE TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY
MORNING FOR SOUTHERN MISSOURI.
&&
LAT...LON 3829 9352 3807 9327 3794 9352 3800 9364
3822 9355 3821 9353 3827 9353
TIME...MOT...LOC 0840Z 231DEG 45KT 3806 9349
WIND...HAIL <50MPH 1.00IN
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 11:01 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 1, 11:01 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1101 PM CST THU MAR 1 2012 ...UPDATE TO AVIATION... .UPDATE... ...FORECAST UPDATE FOR LATE NIGHT SEVERE WEATHER POTENTIAL... CONTINUING TO MONITOR FOR THE POTENTIAL FOR SEVERE WEATHER LATER TONIGHT THROUGH EARLY MORNING ACROSS THE OZARKS. THREAT APPEARS TO CONTINUE FOR LARGE HAIL THROUGH THE OVERNIGHT HOURS. 02Z SURFACE ANALYSIS INDICATES THAT WARM FRONT AND ASSOCIATED THETA-E RICH AIR IS AGGRESSIVELY RETURNING NORTH TOWARD THE CWA. EXPECT THIS TREND TO CONTINUE THROUGH THE REMAINDER OF THE EVENING...WITH AXIS OF THE UNSTABLE AIRMASS...CHARACTERIZED BY 500-1000 J/K OF MUCAPE...IMPINGING ON THE SOUTHERN PORTIONS OF THE CWA BY MIDNIGHT. HEIGHT FALLS SHOULD BEGIN RAPIDLY AFTER MIDNIGHT AS EFFECTS OF A SHORTWAVE TROUGH CURRENTLY APPROACHING THE I-35 CORRIDOR BEGIN TO OVERSPREAD THE REGION. AT THE SAME TIME...AN INCREASE IN THE LLJ AND ASSOCIATED ELEVATED THETA-E ADVECTION SHOULD BE SUFFICIENT FOR CONVECTIVE INITIATION OVER FAR WESTERN AND SOUTHWESTERN MISSOURI. ATMOSPHERE WILL BE EXTREMELY CAPPED AT THE SURFACE...SO THINK THAT WIND THREAT IS LOW...AND TORNADO THREAT NEARLY ZERO. HOWEVER...COMBINATION OF VERY STEEP LAPSE RATES IN THE MID LEVELS...COMBINED WITH BULK SHEAR VECTORS APPROACHING 50 KTS...SUGGESTS THAT ANY CONVECTION THAT DEVELOPS AND IS MAINTAINED WILL BE IN THE FORM OF ELEVATED SUPERCELLS...CAPABLE OF LARGE HAIL. NAM/RUC FORECAST SOUNDINGS DO SUGGEST 500-700 J/K OF CAPE IN THE HAIL GROWTH LAYER...SUGGESTING THAT HAIL LARGER THAN 2 INCHES IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST STORMS. CONVECTION SHOULD PUSH NORTH AND EAST THROUGH THE OVERNIGHT HOURS...FOLLOWING THE AXIS OF BEST THETA-E ADVECTION. NOT SEEING MUCH OF A SIGNAL RIGHT NOW FOR SURFACE BASED CONVECTION AFTER DAYBREAK...AS I SUSPECT THAT MOST OF THE ACTION WILL BE EAST OF THE CWA BY THEN. ONLY AREA TO KEEP AN EYE ON WILL BE EXTREME SOUTHERN MISSOURI...RIGHT ALONG THE ARKANSAS STATE LINE...WHERE THE 00Z NAM DOES NOSE THE UNCAPPED WARM SECTOR INTO THE AREA. BOXELL && .DISCUSSION... /ISSUED...0323 PM CST 1 MAR 2012/ SO FAR ITS BEEN A BREEZY BUT PLEASANT DAY ACROSS THE REGION. UNDER CLEAR SKIES TEMPERATURES HAVE CONTINUED TO RISE INTO THE LOWER 70S ACROSS SOUTHERN MISSOURI AND SOUTHEASTERN KANSAS AS SOUTH/SOUTHWEST WINDS HAVE PICKED UP ACROSS THE AREA. DEW POINTS HAVE REMAINED VERY DRY...AS MOISTURE REMAINS HELD ACROSS THE ARKLATEX WHERE A PSUEDO WARM/MOIST FRONT HAS CONTINUED TO SLOWLY LIFT NORTH. THIS IS EVIDENT ON IR/VIS SATELLITE IMAGERY BY SWATH OF LOW/MID CLOUDS. A WELL DEFINED CENTER OF LOW PRESSURE CONTINUES TO SHIFT EAST ACROSS KANSAS THIS AFTERNOON...WITH A SURFACE PRESSURE TROUGH EXTENDING THROUGH THE TEXAS PANHANDLE AND A WELL DEFINED DRY LINE EXTENDING FROM EASTERN OKLAHOMA THROUGH CENTRAL TEXAS. THE MOVEMENT OF THIS SYSTEM INTO OUR REGION WILL BE THE MAJOR PLAYER IN OUR WEATHER IN THE NEXT 24 HOURS. SHORT TERM MODEL GUIDANCE HAS COME INTO DECENT AGREEMENT TODAY...AS TRACKS OF THE ADVANCING SURFACE LOW CENTER HAD BEEN A BIT UP IN THE AIR WITH PREVIOUS RUNS. EXPECTING THE CENTER OF THE LOW TO TRACK ACROSS CENTRAL/SOUTHERN MISSOURI...BASICALLY ALONG AND JUST SOUTH OF THE I-70 CORRIDOR. AS THE LOW ADVANCES THE WARM FRONT PREVIOUSLY MENTIONED WILL LIFT NORTH ACROSS ARKANSAS AND INTO SOUTHERN MISSOURI. THIS WARM FRONT WILL BE THE PRIMARY FORCING MECHANISM FOR SCATTERED THUNDERSTORMS ACROSS SOUTHERN MISSOURI AND FAR SOUTHEASTERN KANSAS EARLY TOMORROW MORNING. TIMING OF INITIATION LOOKS TO BE ABOUT 0200 TO 0300 AM CST. STORM INITIATION WILL LIKELY OCCUR ALONG THE FRONT...BUT WITH THE BETTER DEWPOINTS LAGGING JUST BEHIND THE FRONT...THESE STORMS SHOULD BE MORE ELEVATED IN NATURE. HOWEVER...STORM MOTIONS WILL LIKELY BE PARALLEL TO THE WARM FRONT AND MAY ALLOW A FEW STORMS TO MOVE SOUTH OF THE FRONT INTO THE WARM SECTOR. THE BETTER MOISTURE SHOULD SET UP ALONG AND SOUTH OF THE I-44 CORRIDOR WITH DEW POINTS IN THE 50S TO 60S MAKING THEIR WAY INTO THE SOUTHERN MISSOURI. EVEN WITH POSSIBILITY OF STORMS MIGRATING TO THE WARM SECTOR...SURFACE BASED STORMS WILL BE HARD TO GET GIVEN THE TIME OF NIGHT AND SUFFICIENT SURFACE WARMING HARD TO COME BY. WITH ELEVATED CONVECTION..HAIL WILL BE THE PRIMARY CONCERN. MLCAPE VALUES OF 600 TO 700 J/KG WILL BEGIN TO SPREAD INTO THE REGION AFTER MIDNIGHT AS THE WARM FRONT LIFTS NORTH...BY 12Z VALUES WILL BE NEAR 1000 J/KG ALONG THE MISSOURI/ARKANSAS BORDER. AS FOR ELEVATED CONVECTION...BUFKIT SOUNDINGS FROM KBNS SHOW CAPE VALUES WITH A PARCEL LIFTED FROM 850MB ARE AROUND 1100 J/KG BY 12Z WITH NEARLY HALF OF THAT IN THE PREFERRED HAIL GROWTH ZONE...INDICATING HAIL TO THE SIZE OF GOLF BALLS AND MAYBE EVEN A FEW LARGER WILL BE POSSIBLE. STILL CANNOT RULE OUT THE POSSIBILITY OF LIMITED TORNADO RISK WITH ANY STORMS MOVING ALONG THE WARM FRONT OR ANY STORMS ABLE TO BECOME ROOTED IN THE WARM SECTOR. 0-6KM BULK SHEAR WILL BE UP TO 50 TO 65 KTS ACROSS THE REGION...WITH 0-3 KM SRH VALUES NEARING 400 M2/S2. THIS IS A RATHER PROGRESSIVE SYSTEM AND SHOULD SCOOT FAIRLY QUICKLY TO THE EAST ACROSS THE MID- MISSISSIPPI RIVER VALLEY THROUGH MID MORNING. BEHIND THIS SYSTEM AND THROUGH THE WEEKEND...NORTHWEST FLOW WILL SETUP AS SURFACE HIGH PRESSURE BUILDS OVER THE REGION...FROM THE FRONT RANGE OF THE ROCKIES THROUGH THE MID-MISSISSIPPI RIVER VALLEY. THEREFORE THE FORECAST WILL REMAIN RELATIVELY DRY...WITH MORE SEASONABLE TEMPERATURES BUILDING IN FOR THE WEEKEND...WITH HIGHS IN THE 50S. FOR THE COMING WORK WEEK...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE INTER-MOUNTAIN WEST AND BEGIN TO SPREAD INTO THE REGION. SOUTHWEST WINDS WILL HELP RAISE TEMPERATURES ACROSS THE AREA...WITH HIGHS ON TUESDAY CLIMBING INTO THE UPPER 60S TO NEAR 70 ACROSS FAR SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS. FROM WEDNESDAY INTO THURSDAY OF NEXT WEEK ANOTHER SHORTWAVE TROUGH LOOKS TO MAKES ITS WAY INTO THE REGION...BRINGING US OUR NEXT CHANCE FOR PRECIP AND POSSIBLE THUNDERSTORMS. CONSISTENCY BETWEEN LONG RANGE GUIDANCE STILL REMAINS HAZY AT THIS TIME TO PROVIDE SPECIFICS...THEREFORE WILL CONTINUE TO CARY A MENTION OF PRECIP FROM WEDNESDAY EVENING THROUGH THURSDAY. KURTZ && .AVIATION... FOR THE 06Z TAFS...STARTING TO SEE RAPID INCREASE IN SURFACE DEWPOINTS ACROSS SOUTHERN OK/AR INTO CENTRAL OK/AR AND THIS SHOULD CONTINUE TO SPREAD NORTH INTO SOUTHERN MISSOURI OVER THE NEXT FEW HOURS. WILL PROBABLY SEE CONVECTION BEGIN TO DEVELOP OVER SOUTHERN MISSOURI BETWEEN 07-09Z...BUT COVERAGE STILL EXPECTED TO REMAIN LOW ENOUGH TO WARRANT VCTS IN TAFS AT THIS POINT. SHOULD SEE GUSTY WINDS DEVELOP DURING THE DAY AT THE 3 TAF SITES BEHIND THE COLD FRONT WHICH SHOULD PUSH THROUGH BY MID MORNING. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 1, 8:35 PM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 835 PM CST THU MAR 1 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 835 PM CST THU MAR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... THUNDERSTORM CHANCES WILL INCREASE AFTER MIDNIGHT TONIGHT AS LOW PRESSURE MOVES INTO SOUTHEASTERN KANSAS AND WESTERN MISSOURI LATE TONIGHT AND A WARM FRONT LIFTS NORTH INTO THE REGION. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT ACROSS THE MISSOURI OZARKS. THE PRIMARY SEVERE WEATHER RISK WITH THIS ACTIVITY WILL BE HAIL UP TO THE SIZE OF GOLF BALLS AND STRONG AND DAMAGING WINDS. THERE IS ALSO A LOW RISK FOR TORNADOES OVER FAR SOUTHERN MISSOURI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS WILL BE ONGOING EARLY FRIDAY MORNING ACROSS THE MISSOURI OZARKS..PARTICULARLY ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR. THERE IS AN ELEVATED RISK OF SEVERE WEATHER ACROSS THIS AREA...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN RISK. A LOW RISK FOR TORNADOES WILL ALSO STILL BE POSSIBLE MAINLY ACROSS SOUTH CENTRAL MISSOURI. NON THUNDERSTORM WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE FRIDAY AFTERNOON. ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR ACROSS EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHERN MISSOURI EACH AFTERNOON FROM SATURDAY THROUGH TUESDAY AS OCCASIONALLY GUSTY WINDS INTERACT WITH A DRY AIR MASS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Mar 2, 12:12 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1212 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND GST AVA 36.95N 92.66W
02/29/2012 E60 MPH DOUGLAS MO AMATEUR RADIO
HAM RADIO REPORTED ESTIMATED 60 MPH WIND GUSTS.
&&
MGRIFFINLocal storm report, Mar 2, 12:39 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL POMONA 36.87N 91.91W
02/29/2012 E1.00 INCH HOWELL MO AMATEUR RADIO
&&
MGRIFFINLocal storm report, Mar 2, 12:43 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1243 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FUNNEL CLOUD WINONA 37.01N 91.32W
02/29/2012 SHANNON MO PUBLIC
&&
MGRIFFINSpecial weather statement, Mar 2, 1:53 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 AM CST FRI MAR 2 2012
MOZ066-020830-
VERNON MO-
153 AM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 230 AM CST...
AT 150 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNDVILLE...OR 7 MILES SOUTHWEST OF
NEVADA...MOVING NORTHEAST AT 55 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.
THIS STORM WILL BE NEAR...
WALKER BY 205 AM CST.
HARWOOD BY 210 AM CST.
SCHELL CITY BY 215 AM CST.
PEOPLE IN VERNON COUNTY...INCLUDING NEVADA...WALKER AND SCHELL
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
LAT...LON 3806 9453 3806 9437 3801 9406 3787 9407
3766 9435 3766 9462
TIME...MOT...LOC 0753Z 223DEG 47KT 3777 9437
GRIFFINLocal storm report, Mar 2, 2:09 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 AM HAIL NEVADA 37.84N 94.35W
03/02/2012 M0.50 INCH VERNON MO LAW ENFORCEMENT
DIME SIZE HAIL BEING REPORTED.
&&
MGRIFFINSpecial weather statement, Mar 2, 2:13 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
213 AM CST FRI MAR 2 2012
MOZ067-068-020845-
HICKORY MO-ST. CLAIR MO-
213 AM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ST. CLAIR AND
NORTHWESTERN HICKORY COUNTIES UNTIL 245 AM CST...
AT 211 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF ROSCOE...OR 11 MILES EAST OF EL
DORADO SPRINGS...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL IS
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
ROSCOE AND 9 MILES SOUTHEAST OF MONEGAW SPRINGS BY 220 AM CST.
VISTA BY 225 AM CST.
OSCEOLA AND GERSTER BY 230 AM CST.
6 MILES NORTHWEST OF QUINCY BY 235 AM CST.
HARPER BY 240 AM CST.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE.
PEOPLE IN EASTERN ST. CLAIR AND NORTHWESTERN HICKORY COUNTIES...
INCLUDING OSCEOLA AND TRUMAN LAKE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY
MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3800 9336 3783 9376 3784 9381 3789 9382
3790 9391 3821 9376 3821 9374
TIME...MOT...LOC 0814Z 226DEG 42KT 3789 9379
GRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:53 AM CST | Special Weather Statement | SGF | Vernon | 37 min |
| Mar 2, 2:13 AM CST | Special Weather Statement | SGF | St. Clair | 32 min |
| Mar 2, 2:37 AM CST | Severe Thunderstorm Warning | SGF | St. Clair | 21 min |
| Mar 2, 2:51 AM CST | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 39 min |
| Mar 2, 3:00 AM CST | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 34 min |
| Mar 2, 3:19 AM CST | Severe Thunderstorm Warning | SGF | Miller, Morgan | 26 min |
| Mar 2, 3:32 AM CST | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 43 min |
| Mar 2, 3:56 AM CST | Severe Thunderstorm Warning | SGF | Miller | 19 min |
| Mar 2, 4:23 AM CST | Severe Thunderstorm Warning | SGF | Maries | 22 min |
| Mar 2, 5:45 AM CST | Special Weather Statement | SGF | Morgan | 15 min |
| Mar 2, 7:44 AM CST | Special Weather Statement | SGF | Miller | 31 min |
| Mar 2, 8:53 AM CST | Special Weather Statement | SGF | Maries | 37 min |
| Mar 2, 10:09 AM CST | Special Weather Statement | SGF | Oregon | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.